MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-3-HX-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): the axium prime implant coil was returned for analysis within a shipping box; returned within a sealed plastic biohazard pouch and within a dispenser coil.Visual inspection/damage location details: the axium prime implant coil was returned within the introducer sheath found to be applied correctly with the wavelock facing towards the proximal end.The axium prime pushwire was found to be broken at ~3.5cm with the release wire pulled; however, the axium prime pushwire was also found to be bent at ~16.5cm from the proximal end.The axium prime implant coil was found to be detached and found to be within good condition within the introducer sheath.The axium prime implant coil was found to be detached and partially extended outside of the introducer sheath near the distal end.The implant coil was not able to be pushed out of introducer sheath due to resistance found within introducer sheath.No other anomalies were found.Testing/analysis (including sem reports): the axium implant coil tip od (outer diameter) which was measured to be 0.0115¿ which is within specification (specification.0108¿ +.0010¿/-.0020¿).The introducer sheath id (inner diameter) which was measured to be 0.18¿ (0.45mm) which is within specification (specification 0.46mm +0.02mm/-0.02mm).Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was confirmed.There were no reported issues preparing the axium prime implant coil prior to use per the instructions for use (ifu).Therefore, it is likely that the axium prime implant coil became damaged during preparation, or due to an improper hubbing technique (over tightening of the rhv).Regarding the damage (broken pushwire / bends) found with the pushwire and the (detachment) found with the axium prime implant coil damage can occur when advancing against resistance within introducer sheath.However, the root cause for implant coil resistance could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that during aneurysm embolization, when the coil was delivered to the microcatheter, the coil could not be pushed in the protective sheath, it was stuck and had a large resistance.The coil was withdrawn and replaced with the same product, which was successfully delivered to the body, and the surgery was completed.No patient symptoms or further complications were reported as a result of this event.The reported device and any accessory devices were prepared as indicated in the ifu.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in c6 with a max diameter of 3.3mm and a 2.1mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15629025
Report Number2029214-2022-01740
Device Sequence Number17929284
Product Code KRD
UDI-Device Identifier00763000313838
UDI-Public00763000313838
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2025
Device Model NumberAPB-1.5-3-HX-ES
Device Catalogue NumberAPB-1.5-3-HX-ES
Device Lot Number224301923
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2022
Initial Report FDA Received Date10/18/2022
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale